Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Disturbed sleep since steroid shot for croup with sweating, mild fever. Could this be due to tainted dose?

My grandson received a steroid shot for croup within the last 2 weeks. Since then, his sleep has been disrupted. He will cry out, jerk, and appears to be hitting out. He doesn t get up like he does when he has awakened during the middle of the night in the past but sometimes his eyes were open. He did this 3 to 4 times the night I watched him. After the 4th time, I put him in bed with me and it still occurred. He was sweating, but that is not unusual for him as he always appears hot/warm. I didn t take his fever but his head did not feel unusually warm. I am concerned he may have received a tainted dose of steroid that has been on the news but don t want to alarm my daughter unnecessarily. I am thinking about calling the hospital to ask them to review his chart. What would you suggest? Thanks
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  184
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Thanks for your query.

Steroid shots do not cause the symptoms described by you. In case there has been news of something wrong with the injection lot then you certainly need to consult the hospital where he received them.

Croup and the experience following that can certainly disturb a child. This, too, can be the cause of the behaviour described by you. It is always better to seek the treating doctor's opinion.

I hope I have answered your query to your satisfaction.

Wishing your grandson all the best...


Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor